Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 52, NWS Lake Charles, LA

May 26, 2018Hardin County, Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at May 26, 2018, 7:31 PM CDT for Hardin County, Tyler County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2018, 7:31 PM CDT (00:31 UTC)
Expired
May 26, 2018, 8:00 PM CDT
In force
29 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hardin County, TX, Tyler County, TX

The radar

The Houston radar (KHGX), 127 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2018-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2018-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

839 
WUUS54 KLCH 270031
SVRLCH
TXC199-457-270100-
/O.NEW.KLCH.SV.W.0052.180527T0031Z-180527T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
731 PM CDT SAT MAY 26 2018

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  Southwestern Tyler County in southeastern Texas...
  Northwestern Hardin County in southeastern Texas...

* Until 800 PM CDT.

* At 731 PM CDT, severe thunderstorms were located along a line
  extending from near Alabama-Coushatta Reservation to near Warren,
  moving south at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Thicket, Votaw and Ivanhoe. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3049 9454 3076 9460 3074 9439 3036 9450
      3037 9469 3049 9473
TIME...MOT...LOC 0031Z 012DEG 31KT 3069 9463 3065 9450 

HAIL...1.00IN
WIND...60MPH
 
$$

Landreneau
2 follow-up statements
262 
WWUS54 KLCH 270040
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
740 PM CDT SAT MAY 26 2018

TXC199-457-270100-
/O.CON.KLCH.SV.W.0052.000000T0000Z-180527T0100Z/
Tyler TX-Hardin TX-
740 PM CDT SAT MAY 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN TYLER AND NORTHWESTERN HARDIN COUNTIES...

At 739 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Alabama-Coushatta Reservation to
6 miles west of Warren, moving south at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Thicket and Votaw. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3049 9454 3067 9458 3062 9449 3036 9450
      3037 9469 3049 9473
TIME...MOT...LOC 0039Z 012DEG 31KT 3065 9464 3061 9451 

HAIL...1.00IN
WIND...60MPH
 
$$

Landreneau
070 
WWUS54 KLCH 270051
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
751 PM CDT SAT MAY 26 2018

TXC457-270100-
/O.CAN.KLCH.SV.W.0052.000000T0000Z-180527T0100Z/
Tyler TX-
751 PM CDT SAT MAY 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TYLER COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3049 9454 3036 9454 3037 9469 3049 9473
TIME...MOT...LOC 0050Z 020DEG 23KT 3056 9466 3053 9459 

$$

TXC199-270100-
/O.CON.KLCH.SV.W.0052.000000T0000Z-180527T0100Z/
Hardin TX-
751 PM CDT SAT MAY 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN HARDIN COUNTY...

At 750 PM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Votaw to 8 miles west of Wildwood,
moving south at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Thicket and Votaw. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3049 9454 3036 9454 3037 9469 3049 9473
TIME...MOT...LOC 0050Z 020DEG 23KT 3056 9466 3053 9459 

HAIL...1.00IN
WIND...60MPH
 
$$

Landreneau

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:48 PM CDT, 43 minutes earlier.

Area forecast discussion, May 26, 6:48 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
648 PM CDT Sat May 26 2018

.UPDATE...
Numerous severe thunderstorm warnings being issue over Southeast
Texas, mainly for large hail. Just the right ingredients with the
northerly flow aloft with the deepening trough and max afternoon
heating. Updated forecast to increase pops and add severe wording
over SE TX.

DML

&&

.PREV DISCUSSION... /issued 321 PM CDT Sat May 26 2018/

DISCUSSION...
Lots of convection across the local region thanks to a moist
unstable airmass in place. Had a 59 mph wind gust in a storm north
of Jennings earlier this afternoon. Some of these storms could
produce brief gusty winds and heavy rain, reducing visibilities
for drivers, and possibly causing some localized flooding
temporarily. This activity should wane after sunset tonight.

We are expecting one more day of active weather on Sunday. Similar
environment as today and yesterday, so there should be some early
morning development near the coast, working its way inland in the
morning, and covering the remainder of the area in the afternoon.
It will not be a complete washout, but more of a hit and miss
variety, similar to today. An isolated strong to severe storm is
not out of the question.

Of course the big story today is the subtropical system Alberto in
the southeastern Gulf of Mexico. Per NHC guidance, it will stay
well to our east, so it will not be a problem for us locally. We
are expecting some outer rainbands possibly reaching as far west
as the Atchafalaya Basin, but otherwise after one more wet day on
Sunday, we are showing a drying trend through next week, with
temperatures warming up into the 90s, even the upper 90s towards
the end of the week in east Texas and central Louisiana.

In the coastal waters, wouldnt be surprised to see some swells
early next week, but with a faster moving system, it may not last
too far into the work week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  70  90  70  92 /  50  40  10  10
LCH  73  90  74  93 /  50  40  10  10
LFT  72  90  72  91 /  20  40  10  30
BPT  74  91  74  94 /  70  40  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...08
Hazardous weather outlook, May 26, 3:29 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
329 PM CDT Sat May 26 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
271100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
329 PM CDT Sat May 26 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...This Afternoon and Tonight

There will be scattered showers and thunderstorms through the
evening hours. Some of these storms could be strong with gusty
winds or small hail, in addition to heavy rainfall rates.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There will be scattered showers and thunderstorms Sunday. Some of
these storms could be strong with gusty winds or small hail, in
addition to heavy rainfall rates.

.SPOTTER INFORMATION STATEMENT...

No spotter activation is expected.

GMZ430-432-435-450-452-455-470-472-475-271100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
329 PM CDT Sat May 26 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered showers and thunderstorms will produce locally gusty
winds and high seas on Sunday.

.SPOTTER INFORMATION STATEMENT...

No spotter activation is expected.

In the hours before

Local storm report, May 26, 5:39 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
539 PM CDT SAT MAY 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 ENE WOODVILLE         30.79N 94.39W
05/26/2018  E1.75 INCH       TYLER              TX   PUBLIC

            PUBLIC REPORT ESTIMATED GOLF BALL SIZE HAIL NEAR
            WOODVILLE.

&&

RACKLEY
Special weather statement, May 26, 6:02 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
602 PM CDT SAT MAY 26 2018

TXZ180-201-259-261-270030-
Hardin TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
602 PM CDT SAT MAY 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR TYLER...HARDIN AND JASPER
COUNTIES UNTIL 730 PM CDT...

At 601 PM CDT, Doppler radar was tracking strong thunderstorms
across East Texas along a line extending from 13 miles north of
Ebenezer to Woodville to near Caney Head. Movement was southwest at
15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Beaumont, Lumberton, Jasper, Silsbee, Woodville, Kirbyville, Kountze,
Sour Lake, Colmesneil, Chester, Evadale, Rockland, Warren, Town
Bluff, Thicket, Saratoga, Ebenezer, Fred, Wildwood and Buna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3049 9454 3101 9466 3106 9456 3103 9447
      3116 9391 3095 9386 3032 9390 3024 9404
      3024 9412 3021 9410 3018 9417 3017 9427
      3012 9430 3010 9441 3011 9460 3049 9472
TIME...MOT...LOC 2301Z 026DEG 15KT 3123 9420 3079 9441 3051 9414

Landreneau
Local storm report, May 26, 6:50 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
650 PM CDT SAT MAY 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             5 SSE EVADALE           30.27N 94.03W
05/26/2018  E1.50 INCH       JASPER             TX   PUBLIC

            SOCIAL MEDIA PHOTO SHOWS PING PONG BALL SIZED HAIL ALONG
            FM105 2 MILES NORTH OF ORANGE/JASPER CO LINE.

&&

RACKLEY
Local storm report, May 26, 6:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
654 PM CDT SAT MAY 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             3 NW BEAUMONT           30.12N 94.17W
05/26/2018  E1.75 INCH       JEFFERSON          TX   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZED HAIL NEAR BEAUMONT.

&&

RACKLEY
Local storm report, May 26, 7:00 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
700 PM CDT SAT MAY 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     5 NNW VIDOR             30.19N 94.03W
05/26/2018                   ORANGE             TX   PUBLIC

            PUBLIC PHOTO SHOWS LARGE TREE DOWN ACROSS HWY 1131 NORTH
            OF VIDOR. TIME EST FROM RADAR.

&&

RACKLEY
Local storm report, May 26, 7:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
725 PM CDT SAT MAY 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             3 WNW BEAUMONT          30.10N 94.19W
05/26/2018  E1.00 INCH       JEFFERSON          TX   PUBLIC

            MULTIPLE REPORTS OF AT LEAST QUARTER SIZE HAIL ALONG
            MAJOR DRIVE IN NW BEAUMONT.

&&

RACKLEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:14 PM CDTSevere Thunderstorm WarningLCHJefferson28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.